Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 16, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 2, 2014, 3:06 PM EDT for Hillsborough County, New Hampshire. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2014, 3:06 PM EDT (19:06 UTC)
- Expired
- Jul 2, 2014, 3:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Hillsborough County, NH
The radar
The Boston radar (KBOX), 125 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 3:28 PM EDT | TSTM WND DMG | Mont Vernon, NH | WIRES DOWN ON BROOK ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 1:22 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
585
WUUS51 KBOX 021906
SVRBOX
NHC011-021945-
/O.NEW.KBOX.SV.W.0016.140702T1906Z-140702T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
306 PM EDT WED JUL 2 2014
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 345 PM EDT
* AT 306 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER MONT VERNON...OR 8 MILES
NORTHWEST OF MERRIMACK...AND WAS MOVING NORTH AT 30 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
MANCHESTER...BEDFORD...GOFFSTOWN...MILFORD...AMHERST...WEARE...NEW
BOSTON...WILTON...MONT VERNON AND LYNDEBOROUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4305 7164 4307 7152 4305 7151 4305 7149
4304 7148 4304 7146 4302 7145 4283 7164
4286 7176 4315 7170 4315 7167
TIME...MOT...LOC 1906Z 200DEG 27KT 4292 7166
$$
NOCERAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:33 AM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 2, 10:33 AM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1033 AM EDT WED JUL 2 2014
.SYNOPSIS...
VERY HUMID CONDITIONS WILL CONTINUE THROUGH THE END OF THE WEEK.
SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE IN THE INTERIOR TODAY
WITH MORE WIDESPREAD SHOWERS/THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL EXPECTED THURSDAY AND FRIDAY. TROPICAL STORM ARTHUR WILL
PASS SOUTHEAST OF OUR REGION FRIDAY NIGHT INTO SATURDAY...PERHAPS
HAVING A SIGNIFICANT IMPACT ON THE MARINE COMMUNITY.
&&
.NEAR TERM /THROUGH TONIGHT/...
10 AM UPDATE...
LINGERING LOW CLOUDS ALONG THE SOUTH COAST...BUT WITH A THINNING
TREND. OTHERWISE MOSTLY SUNNY AROUND THE REGION. TEMPERATURES ARE
CLIMBING...AND WERE 1-3F WARMER THAN THE FORECAST AT MID MORNING.
SURFACE AND UPPER RIDGE ARE OFFSHORE WITH SOUTHWEST FLOW ACROSS
SOUTHERN NEW ENGLAND. DEWPOINTS ARE IN THE UPPER 60S AND LOW 70S.
PRECIP WATER VALUES CURRENTLY BELOW 1.5 INCHES BUT WITH 1.5 TO 2
INCH VALUES ACROSS PA AND LONG ISLANDS POISED TO MOVE NORTH. CAPES
ARE BUILDING...AT MID MORNING THERE WAS STILL A FAIR AMOUNT OF CIN
IN PLACE BUT THIS SHOULD CHANGE BY AFTERNOON.
SURFACE TROUGH OVER CENTRAL NY/PA THIS MORNING WILL MOVE EAST INTO
SOUTHERN NEW ENGLAND THIS AFTERNOON. SB CAPES ARE CLIMBING AND
SHOULD REACH NEAR 2000 J/KG IN THE INTERIOR. MID LEVEL LAPSE RATES
AROUND 6C/KM OVER NEW ENGLAND AND 6.5C/KM OVER NEW YORK. SYNOPTIC
FORCING VIA THE UPPER JET...THIS REMAINS FARTHER WEST OVER WESTERN
NY/PA. SO NOT EVERYTHING IS IDEAL FOR CONVECTION...BUT ENOUGH IS
THERE FOR SCATTERED TSTMS TO DEVELOP. CONDITIONS BECOME MORE
FAVORABLE LATER IN THE AFTERNOON AND SPREAD FARTHER EAST BY
EVENING. WE CONTINUE TO INCLUDE EXTRA WORDING IN THE FORECAST FOR
STRONG WIND GUSTS AND SMALL HAIL. WINDS ALOFT FAVOR A CONVECTIVE
MODE OF MULTICELL LINES...SO WIND EVENTS ARE FAVORED OVER HAIL
EVENT. NOTE THAT SPC HAS EXPANDED EAST THE SLIGHT RISK AREA FOR
SEVERE WEATHER. WE HAVE ALSO EXPANDED CHANCE POPS A LITTLE EAST OF
OUR PREVIOUS MANCHESTER-WORCESTER LINE.
MORNING OBSERVED 850 MB TEMPS SHOWED 18C WITH EQUIV TEMPS
ELSEWHERE IN THE MIXED LAYER. THIS WOULD FAVOR MAX SFC TEMPS IN
THE UPPER 80S AND LOW 90S. LATE MORNING OBSERVED TEMPS WOULD FAVOR
TEMPS IN THE 90S AWAY FROM THE IMMEDIATE COAST. SOUTH TO SOUTHWEST
WINDS MAY BUFFER THE HEAT THIS AFTERNOON ALONG THE SOUTH COAST AN
UNDETERMINED DISTANCE INLAND. HEAT INDEX VALUES INLAND SHOULD BE
IN THE MID 90S.
&&
.SHORT TERM /THURSDAY/...
TONIGHT...
EXPECT ONGOING CONVECTION IN THE EVENING IN THE INTERIOR
AND IT IS POSSIBLE SCT SHOWERS/TSTMS WILL MOVE EAST ACROSS SNE
DURING THE NIGHT AS GEFS ENSEMBLE INDICATE SFC INSTABILITY AXIS
MOVING EAST WITH SFC FRONT APPROACHING FROM THE WEST. LOCALLY
HEAVY DOWNPOURS WILL BE THE PRIMARY THREAT.
IT WILL BE A WARM AND HUMID NIGHT WITH AREAS OF STRATUS AND FOG
DEVELOPING...ESPECIALLY ALONG THE S COAST. MINS UPPER 60S TO LOWER
70S.
THURSDAY...
POTENTIAL BEGINNING OF A PRE AS TROPICAL MOISTURE AHEAD OF ARTHUR
SURGES NORTHWARD AND INTERACTS WITH COLD FRONT WHICH WILL BE JUST
WEST OF SNE. HOWEVER...RIGHT ENTRANCE REGION OF WELL DEFINED UPPER
JET IS STILL TO THE WEST AND IT IS POSSIBLE A PRE AND ANY ORGANIZED
HEAVY RAINFALL WILL WAIT UNTIL THU NIGHT/FRI WHEN THE UPPER JET
APPROACHES. REGARDLESS OF WHETHER WE HAVE AN ORGANIZED PRE ON
THURSDAY...VERY MOIST ENVIRONMENT WITH PWATS NEAR 2" AND DEWPOINTS
LOW/MID 70S WITH CAPES 1000-2000 J/KG SUGGEST A HIGH PROBABILITY OF
AT LEAST SCT TSTMS WITH LOCALLY VERY HEAVY RAINFALL AND POTENTIAL
FOR FLASH FLOODING. INSTABILITY EXTENDS FURTHER EAST ON THU SO
TSTM THREAT WILL EXTEND INTO THE COASTAL PLAIN.
CLOUD COVER AND MORE NUMEROUS SHOWERS/TSTMS WILL KEEP TEMPS MOSTLY
IN THE LOW TO MID 80S WITH UPPER 70S ALONG THE S COAST.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...
* POTENTIAL PREDECESSOR HEAVY RAIN/FLOOD EVENT THU INTO FRI AFTERNOON
* TROPICAL STORM ARTHUR MAY PASS SOUTHEAST OF US FRI NIGHT-SAT
* HIGH PRESSURE RETURNS FOR THE WEEKEND
* INCREASING HEAT AND HUMIDITY EARLY NEXT WEEK
THE MODELS ARE IN DECENT AGREEMENT THROUGH THE END OF THE WEEK.
HOWEVER...THE ECMWF AND THE GFS HAVE LOST THE AGREEMENT THEY ONCE
HAD ON THE TRACK OF TROPICAL STORM ARTHUR. THE 00Z GFS KEEPS ARTHUR
CLOSER TO THE SOUTHERN NEW ENGLAND COAST THAN EITHER THE NHC TRACK
OR THE 01/12Z ECMWF. THE ECMWF TRACKS ARTHUR EAST NORTHEASTWARD
FROM THE CAROLINA COAST...PASSING WELL SOUTH OF THE 40/70 BENCHMARK.
THE NHC TRACK...INCORPORATING THESE TRACKS AS WELL AS A HOST OF
OTHER MODELS ENCOMPASSES THE WHOLE ENVELOPE OF SOLUTIONS
POSSIBLE...WITH THE OFFICIAL TRACK NEAREST TO THE UKMET AND CANADIAN
TRACKS. THE ECMWF TRACK WOULD RESULT IN MAINLY A MARINE IMPACT WHILE
THE GFS SOLUTION WOULD BRING MORE IMPACTS TO THE SOUTHERN NEW
ENGLAND COASTLINE. NEEDLESS TO SAY...THERE IS STILL SIGNIFICANT
UNCERTAINTY ON THE EXACT IMPACTS ARTHUR WILL HAVE ON SOUTHERN NEW
ENGLAND. AHEAD OF ARTHUR...THERE IS POTENTIAL FOR A PREDECESSOR
HEAVY RAIN EVENT THURSDAY INTO FRIDAY MORNING. MODELS DO NOT USUALLY
HANDLE THESE EVENTS WELL AT ALL...AND THIS IS NO EXCEPTION...THOUGH
ALL HAVE SOME RAIN OCCURRING WITHIN THE CWA DURING THIS TIME FRAME.
HOWEVER...AMOUNTS VARY SIGNIFICANTLY. MORE INFORMATION FOLLOWS.
THURSDAY NIGHT AND FRIDAY...THIS PORTION OF THE FORECAST IS VERY LOW
CONFIDENCE. TROPICAL STORM ARTHUR IS EXPECTED TO MAKE ITS NEAREST
PASS TO SOUTHERN NEW ENGLAND FRIDAY NIGHT INTO SATURDAY. AHEAD OF
ARTHUR...SOUTHWESTERLY WINDS WILL BRING TROPICAL MOISTURE UP INTO
THE REGION...INCREASING PWATS TO AROUND 2 INCHES THURSDAY NIGHT AND
LINGERING ACROSS THE EASTERN ZONES INTO FRIDAY. AS THE COLD FRONT
APPROACHES SOUTHERN NEW ENGLAND...EXPECT SHOWERS AND THUNDERSTORMS
TO DEVELOP THURSDAY NIGHT. THESE STORMS WILL RESULT IN HEAVY RAIN.
THERE ARE INDICATIONS THAT THE APPROACHING MID LEVEL TROUGH
AND COLD FRONT COULD INTERACT WITH THE TROPICAL MOISTURE STREAMING
NORTHWARD FROM THIS TROPICAL SYSTEM...RESULTING IN A PREDECESSOR
RAIN EVENT. THESE EVENTS ARE VERY POORLY FORECAST BY THE
MODELS...PARTICULARLY WHEN IT COMES TO WHERE THE AXIS OF HEAVY RAIN
SETS UP. THEREFORE...KNOWING WHETHER THE RAIN WILL OCCUR ACROSS
SOUTHERN NEW ENGLAND OR FARTHER TO THE SOUTH AND WEST IS IMPOSSIBLE
TO SAY.
ALL OF THE ABOVE IS MOST LIKELY TO OCCUR THURSDAY NIGHT AND FRIDAY.
THERE IS STILL POTENTIAL FOR HEAVY RAIN FRIDAY NIGHT INTO SATURDAY.
HOWEVER...THIS WILL DEPEND ENTIRELY ON THE EVENTUAL TRACK OF
TROPICAL STORM ARTHUR. THE HIGHEST LIKELIHOOD FOR PRECIPITATION
BASED ON THE CURRENT FORECAST TRACK IS ACROSS EASTERN MASSACHUSETTS
AND RHODE ISLAND SO WILL KEEP HIGHEST POPS IN THIS REGION.
SATURDAY AND SUNDAY...HIGH PRESSURE BUILDS INTO SOUTHERN NEW ENGLAND
WITH QUIET...SEASONABLY COOL WEATHER EXPECTED.
MONDAY AND TUESDAY...EXPECT INCREASING HEAT AND HUMIDITY AS
SOUTHWESTERLY SURFACE WINDS RETURN. THERE IS POTENTIAL FOR SHOWERS
AND THUNDERSTORMS TUESDAY.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THIS AFTERNOON...MODERATE CONFIDENCE. VFR...PATCHES OF MVFR/IFR
CIGS ALONG THE SOUTH COAST EARLY. SW WIND GUSTS TO 20-25 KT S
COAST AND CAPE COD. SCATTERED SHOWERS/TSTMS WILL DEVELOP
ALONG/WEST OF A MHT-ORH- IJD LINE...WITH IFR CIGS/VSBYS IN ANY
TSTMS. HEAVY DOWNPOURS IN ANY TSTMS. TSTMS COULD SPREAD EAST OF
MHT-ORH LATE THIS AFTERNOON.
TONIGHT...MODERATE CONFIDENCE. AREAS OF MVFR/IFR AS STRATUS AND
PATCHY FOG REDEVELOPS. CHC SHOWERS/TSTMS.
THURSDAY...MODERATE CONFIDENCE. MORNING MVFR/IFR IMPROVING TO
VFR...BUT SHOWERS/TSTMS EXPECTED TO DEVELOP WITH MVFR/IFR
CIGS/VSBYS IN ANY TSTMS. HEAVY DOWNPOURS IN ANY TSTMS.
KBOS TAF...MODERATE CONFIDENCE IN TAF. THERE IS A LOW PROB OF IFR
STRATUS LATE TONIGHT.
KBDL TAF...MODERATE CONFIDENCE IN TAF. CHANCE OF TSTMS THIS
AFTERNOON WITH BRIEF MVFR/IFR CIGS/VSBYS. IFR STRATUS POSSIBLE
LATE TONIGHT.
OUTLOOK...THURSDAY NIGHT THROUGH SATURDAY...
THURSDAY NIGHT THROUGH FRIDAY...LOW CONFIDENCE. MVFR/IFR CONDITIONS
LIKELY IN LOW CLOUDS...FOG...AND HEAVY RAIN.
SATURDAY AND SUNDAY...MODERATE CONFIDENCE. MAINLY VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
TONIGHT THROUGH THURSDAY...HIGH CONFIDENCE.
EXPECT MAINLY SW WINDS 10-20 KT THROUGH THE PERIOD BUT CANT RULE
OUT A FEW HIGHER GUSTS APPROACHING SCA OVER NEARSHORE WATERS. 5 FT
SEAS OVER THE OUTER WATERS WILL GRADUALLY SUBSIDE TONIGHT BUT
LIKELY INCREASE AGAIN THURSDAY. SCA FOR HAZARDOUS SEAS CONTINUES.
AREAS OF FOG MAY REDUCE VSBYS TONIGHT. SCT SHOWERS/TSTMS EXPECTED
THU.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THURSDAY NIGHT AND FRIDAY...MODERATE CONFIDENCE. PERSISTENT LONG
SOUTH TO SOUTHWEST FETCH SHOULD YIELD SCA SEAS...BETWEEN 3 AND 6
FT...ACROSS MOST OF THE OUTER WATERS. SCA HEADLINES WILL LIKELY BE
NEEDED FOR THE OUTER-WATERS. THERE IS A RISK OF FOG...PARTICULARLY
DURING THE LATE NIGHT/EARLY MORNING HOURS WITH DEEP LOW LEVEL
MOISTURE IN PLACE. IN ADDITION...HEAVY RAIN IS POSSIBLE AT TIMES
MAINLY ON FRIDAY.
FRIDAY NIGHT AND SATURDAY...LOW CONFIDENCE. TROPICAL STORM ARTHUR
IS FORECAST TO PASS NEAR THE BENCHMARK TOWARD DAYBREAK SATURDAY.
THIS WILL BRING A PERIOD OF HIGH SEAS AND STRONG WINDS TO THE
SOUTHEAST WATERS FRI NIGHT INTO SATURDAY. THIS SYSTEM COULD HAVE A
SIGNIFICANT IMPACT ON THE MARINE COMMUNITY. WINDS AND SEAS DIMINISH
SLOWLY SATURDAY AFTERNOON AS ARTHUR MOVES AWAY FROM THE REGION.
SATURDAY NIGHT AND SUNDAY...MODERATE CONFIDENCE. QUIET BOATING
WEATHER. LOW PROBABILITY OF 5 FOOT SEAS ON THE OUTER WATERS LATE
SUNDAY.
&&
.HYDROLOGY...
THERE IS THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS PRODUCING
HEAVY RAINFALL FROM THURSDAY INTO FRIDAY NIGHT. THERE IS A CHANCE
FOR URBAN AND SMALL STREAM FLASH FLOODING. RIVERS AND STREAMS ARE
GENERALLY AT NORMAL LEVELS FOR THIS TIME OF YEAR...EXCEPT BELOW
NORMAL ACROSS EASTERN MA AND NORTHERN RI. BECAUSE OF THIS LARGER
TRIBUTARY AND MAINSTEM RIVERS WOULD BE MORE DIFFICULT TO FLOOD.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
THURSDAY FOR ANZ250.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT THIS
EVENING FOR ANZ254>256.
&&
SYNOPSIS...KJC/RLG
NEAR TERM...WTB
SHORT TERM...KJC
LONG TERM...RLG
AVIATION...KJC/RLG
MARINE...KJC/RLG
HYDROLOGY...Hazardous weather outlook, Jul 2, 1:40 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 140 PM EDT WED JUL 2 2014 CTZ002>004-MAZ002>012-014-026-NHZ011-012-015-RIZ001-002-031745- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI- 140 PM EDT WED JUL 2 2014 ...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE LIKELY THURSDAY INTO FRIDAY. THESE STORMS WILL PRODUCE HEAVY RAINFALL AND COULD RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ013-015>024-RIZ003>008-031745- WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 140 PM EDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE LIKELY THURSDAY INTO FRIDAY. THESE STORMS WILL PRODUCE HEAVY RAINFALL AND COULD RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-031745- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 140 PM EDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE THURSDAY AND FRIDAY. TROPICAL STORM ARTHUR WILL PASS OVER OR JUST OUTSIDE OF THE 40N/70W BENCHMARK FRIDAY NIGHT AND EARLY SATURDAY. THIS STORM WILL HAVE THE POTENTIAL TO PRODUCE A PERIOD OF HIGH SEAS AND STRONG WIND GUSTS. THE BEST CHANCE FOR THESE TROPICAL STORM CONDITIONS WILL BE ACROSS THE WATERS SOUTH AND EAST OF NANTUCKET. CONFIDENCE IS LOW AT THIS TIME...BUT MARINERS ARE URGED TO KEEP UP TO DATE WITH THE LATEST WEATHER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 2, 11:09 AM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1109 AM EDT WED JUL 2 2014 CTZ002>004-MAZ002>006-008>012-026-NHZ011-012-015-RIZ001-021715- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... MILFORD...WORCESTER...AYER...JAFFREY...KEENE...MANCHESTER... NASHUA...PETERBOROUGH...WEARE...FOSTER...SMITHFIELD 1109 AM EDT WED JUL 2 2014 ...A FEW STRONG STORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS WESTERN AND CENTRAL PARTS OF SOUTHERN NEW ENGLAND... SUNSHINE AND A VERY WARM HUMID AIRMASS MAY GENERATE SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING OVER NEW YORK AND WESTERN NEW ENGLAND. THESE THUNDERSTORMS WOULD THEN MOVE EAST ACROSS SOUTHERN NEW ENGLAND. THESE THUNDERSTORMS WILL HAVE STRONG WIND GUSTS AND MAY HAVE SMALL HAIL. A FEW OF THE STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. THE MOST LIKELY TIME OF OCCURRENCE WOULD BE BETWEEN 2 PM AND 9 PM. THE MOST LIKELY AFFECTED PARTS OF SOUTHERN NEW ENGLAND WOULD BE THE EAST SLOPES OF THE BERKSHIRES AND CONNECTICUT VALLEY...BUT A FEW STORMS COULD SLIP EAST OF THAT AREA INTO THE CENTRAL HILLS. ANY THUNDERSTORMS ARE EXPECTED TO WEAKEN TONIGHT. BUT THERE REMAINS SOME UNCERTAINTY ON THE TIMING OF THAT WEAKENING. STAY ALERT TO UPDATED STATEMENTS ON THESE STORMS FROM YOUR NATIONAL WEATHER SERVICE.
Special weather statement, Jul 2, 1:31 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
131 PM EDT WED JUL 2 2014
MAZ002-003-008>010-NHZ011-021815-
WESTERN FRANKLIN-WESTERN HAMPDEN-EASTERN FRANKLIN-EASTERN
HAMPSHIRE-WESTERN HAMPSHIRE-CHESHIRE-
131 PM EDT WED JUL 2 2014
...STRONG THUNDERSTORM IN NORTHWESTERN HAMPDEN...WESTERN HAMPSHIRE...
CENTRAL FRANKLIN AND WESTERN CHESHIRE COUNTIES...
AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLRAIN TO
NEAR WORTHINGTON...AND WAS MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AMHERST...NORTHAMPTON...KEENE...GREENFIELD...DEERFIELD...MONTAGUE...
SWANZEY...HADLEY...WINCHESTER...HINSDALE...WALPOLE...SUNDERLAND...
HATFIELD...NORTHFIELD...WILLIAMSBURG...HUNTINGTON...BERNARDSTON...
ALSTEAD...BUCKLAND AND CONWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL RHODE ISLAND...SOUTHERN NEW
HAMPSHIRE...NORTHERN CONNECTICUT AND MASSACHUSETTS.
LAT...LON 4273 7272 4273 7246 4277 7249 4277 7252
4281 7254 4288 7256 4292 7252 4295 7254
4297 7247 4300 7245 4305 7247 4312 7242
4304 7216 4233 7258 4222 7297
TIME...MOT...LOC 1731Z 220DEG 13KT 4272 7273 4236 7290
NOCERASpecial weather statement, Jul 2, 2:13 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
213 PM EDT WED JUL 2 2014
MAZ004-NHZ011-015-021915-
NORTHERN WORCESTER-CHESHIRE-WESTERN AND CENTRAL HILLSBOROUGH-
213 PM EDT WED JUL 2 2014
...STRONG THUNDERSTORM IN NORTH CENTRAL WORCESTER...NORTHWESTERN
MIDDLESEX...SOUTHWESTERN HILLSBOROUGH AND SOUTHEASTERN CHESHIRE
COUNTIES...
AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER GARDNER...OR 10 MILES WEST OF FITCHBURG...
MOVING NORTH AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM ALONG WITH TORRENTIAL RAINFALL RESULTING IN
MINOR URBAN AND POOR DRAINAGE FLOODING. DO NOT DRIVE THROUGH FLOODED
ROADS.
LOCATIONS IMPACTED INCLUDE...
JAFFREY...GARDNER...WINCHENDON...TEMPLETON...PETERBOROUGH...
ASHBURNHAM...RINDGE...NEW IPSWICH...HUBBARDSTON...WILTON...
FITZWILLIAM...GREENVILLE...GREENFIELD...LYNDEBOROUGH...PHILLIPSTON...
DUBLIN...TEMPLE...HARRISVILLE AND SHARON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL RHODE ISLAND...SOUTHERN NEW
HAMPSHIRE...NORTHERN CONNECTICUT AND MASSACHUSETTS.
LAT...LON 4288 7173 4271 7185 4271 7190 4268 7187
4249 7200 4251 7211 4294 7209
TIME...MOT...LOC 1813Z 193DEG 19KT 4260 7202
NOCERASpecial weather statement, Jul 2, 2:24 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
224 PM EDT WED JUL 2 2014
MAZ002-003-NHZ011-021930-
WESTERN FRANKLIN-EASTERN FRANKLIN-CHESHIRE-
224 PM EDT WED JUL 2 2014
...STRONG THUNDERSTORM IN NORTHEASTERN FRANKLIN...NORTHWESTERN
WORCESTER AND SOUTHWESTERN CHESHIRE COUNTIES...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DEERFIELD...OR NEAR GREENFIELD...MOVING
NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS...WIND GUSTS UP TO 40 MPH AND TORRENTIAL
RAINFALL CAN BE EXPECTED WITH THIS STORM. MINOR URBAN AND POOR
DRAINAGE FLOODING WILL RESULT. DO NOT DRIVE THROUGH FLOODED ROADS.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...DEERFIELD...MONTAGUE...SWANZEY...RINDGE...
WINCHESTER...HINSDALE...CHESTERFIELD...NORTHFIELD...FITZWILLIAM...
TROY...BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...WESTMORELAND...
ERVING...ASHFIELD AND COLRAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL RHODE ISLAND...SOUTHERN NEW
HAMPSHIRE...NORTHERN CONNECTICUT AND MASSACHUSETTS.
LAT...LON 4273 7265 4273 7246 4277 7249 4277 7252
4285 7256 4296 7252 4277 7207 4272 7218
4272 7228 4267 7227 4249 7264 4255 7276
TIME...MOT...LOC 1823Z 225DEG 23KT 4256 7266
NOCERAThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:17 PM EDT | Special Weather Statement | BOX | Cheshire | 58 min |
| Jul 2, 1:31 PM EDT | Special Weather Statement | BOX | Cheshire | 44 min |
| Jul 2, 2:13 PM EDT | Special Weather Statement | BOX | Hillsborough | 62 min |
| Jul 2, 2:17 PM EDT | Flash Flood Watch | BOX | Cheshire, Hillsborough | 7 hr |
| Jul 2, 3:07 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire | 53 min |
| Jul 2, 3:23 PM EDT | Special Weather Statement | BOX | Cheshire | 52 min |
| Jul 2, 3:31 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 25 min |
| Jul 2, 3:59 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 61 min |
| Jul 2, 4:03 PM EDT | Areal Flood Advisory | BOX | Cheshire | 117 min |
| Jul 2, 4:30 PM EDT | Special Weather Statement | BOX | Hillsborough | 60 min |
| Jul 2, 4:42 PM EDT | Areal Flood Advisory | BOX | Cheshire, Hillsborough | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.